Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

You know the ONLY thing that a dermatologist will do is write you a prescription for a chemical medication, right? Nothing more.

Im just telling you this because last year I went to one of the best dermatologists in the United States... and expected him to perhaps draw my blood and check to see if I was at least lacking in some nutrients and/or allergic to certain foods or recommend to me some *healthy* skin cleansing regime and talk to me a bit about what I might be doing wrong.

I drove 6 hours to see him (he was a family friend who graduated from Harvard and went on to Tuft's University and had probably 35 years of experience in this field). He put on gloves, turned on a lamp, looked at my skin and told me that I had a problem with blackheads and whiteheads (which I already knew). He then sat down and said he could write me a prescription for Tetracycline (an antibiotic which stops oil production for about 5 months until your body gets used to it and then you have to be put on another liver-damaging antibiotic).

He said I could live on antibiotics for a total of 1 year until I had used all of them (3 or 4 of them) and that if my skin had not stopped producing acne after one year, I was on my own after that unless I wanted to go on Accutane (and EVERYONE has heard the dangers of Accutane). He didn't recommend Accutane, though, because it destroys the liver.

He advised that if I had oily hair, that I should wash my hair with dish soap (this is probably the only informative thing he told me and the only thing that works).

Then he sent me out the door with a prescription to buy the pharmaceutical company chemicals.

If this is what you call a good doctor (credential and experience wise), he practices in Boston, Massachusettes.

=============

Not only was I VERY sick while on the perscription medication (it made me vomit about 2 hours each morning), but I just learned that the risk of breast cancer (and other cancers) are doubled if a person stays on antibiotics for more than 500 days in their lifetime. The medication does DNA mutations (which I read on the box with 100 other health warnings).

Anyway, I would suggest going to a good homeopathic doctor (see if they handle acne, first) and if you have the money, get a blood test done that tests for allergies and deficiencies.

Share this post


Link to post
Share on other sites
You know the ONLY thing that a dermatologist will do is write you a prescription for a chemical medication, right? Nothing more.

Im just telling you this because last year I went to one of the best dermatologists in the United States... and expected him to perhaps draw my blood and check to see if I was at least lacking in some nutrients and/or allergic to certain foods or recommend to me some *healthy* skin cleansing regime and talk to me a bit about what I might be doing wrong.

I drove 6 hours to see him (he was a family friend who graduated from Harvard and went on to Tuft's University and had probably 35 years of experience in this field). He put on gloves, turned on a lamp, looked at my skin and told me that I had a problem with blackheads and whiteheads (which I already knew). He then sat down and said he could write me a prescription for Tetracycline (an antibiotic which stops oil production for about 5 months until your body gets used to it and then you have to be put on another liver-damaging antibiotic).

He said I could live on antibiotics for a total of 1 year until I had used all of them (3 or 4 of them) and that if my skin had not stopped producing acne after one year, I was on my own after that unless I wanted to go on Accutane (and EVERYONE has heard the dangers of Accutane). He didn't recommend Accutane, though, because it destroys the liver.

He advised that if I had oily hair, that I should wash my hair with dish soap (this is probably the only informative thing he told me and the only thing that works).

Then he sent me out the door with a prescription to buy the pharmaceutical company chemicals.

If this is what you call a good doctor (credential and experience wise), he practices in Boston, Massachusettes.

=============

Not only was I VERY sick while on the perscription medication (it made me vomit about 2 hours each morning), but I just learned that the risk of breast cancer (and other cancers) are doubled if a person stays on antibiotics for more than 500 days in their lifetime. The medication does DNA mutations (which I read on the box with 100 other health warnings).

Anyway, I would suggest going to a good homeopathic doctor (see if they handle acne, first) and if you have the money, get a blood test done that tests for allergies and deficiencies.

Yeah hey that sucks for you, but I started this thread to hopefully talk to someone who has actually seen a dermatologist in Buffalo, not to provide you with space to sh*t on the pratice of dermatology. But thanks for the warning, I'm gonna flush my liver extra hard tonight because I was on penicillin last month for a sinus infection. Damn doctors!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×